New versionHESI Exit simulations are here — Predictor, CAT, RAT, quizzes and lessons. Subscribers get full, unlimited access to every latest material.

See plans · from $19

NCLEX-RN original latest material

150 questions · Original · Latest version

Question 1

A nurse is caring for a client admitted with left-sided heart failure who is receiving IV furosemide. Which finding requires the nurse’s immediate follow-up?

  1. A. Weight loss of 0.8 kg in 24 hr
  2. B. Potassium level of 2.9 mEq/L
  3. C. Blood pressure of 118/72 mm Hg
  4. D. Urine output of 1,200 mL in 8 hr

ANS: Answer: B

Correct: Potassium of 2.9 mEq/L increases the risk for dysrhythmias and is a priority concern in a client receiving a loop diuretic. Incorrect: Weight loss of 0.8 kg is expected with diuresis, blood pressure 118/72 mm Hg is acceptable, and urine output of 1,200 mL in 8 hr suggests the diuretic is effective. Clinical judgment step: Recognize Cues. Test plan category: Physiological Adaptation.

Question 2

A client with a history of opioid use disorder is admitted for severe acute pancreatitis. Which provider prescription should the nurse question before implementation?

  1. A. Morphine 2 mg IV every 2 hr PRN pain
  2. B. Ondansetron 4 mg IV every 6 hr PRN nausea
  3. C. Lactated Ringer’s at 150 mL/hr
  4. D. NPO except for ice chips

ANS: Answer: A

Correct: Morphine should be questioned because opioid use disorder increases the risk for misuse and may require a carefully coordinated pain plan with the provider and addiction services. Incorrect: Ondansetron, IV fluids, and NPO status are typical supportive measures for pancreatitis. Clinical judgment step: Analyze Cues. Test plan category: Management of Care.

Question 3

A postoperative client has new confusion and restlessness 2 hr after receiving hydromorphone. The nurse notes respirations of 8/min and oxygen saturation of 89% on room air. What is the nurse’s priority action?

  1. A. Apply supplemental oxygen and prepare to administer naloxone
  2. B. Place the client in high-Fowler position and recheck in 15 min
  3. C. Document the findings and continue to monitor
  4. D. Encourage the client to take slow, deep breaths

ANS: Answer: A

Correct: The client has probable opioid-induced respiratory depression. Supporting ventilation and preparing to reverse the opioid with naloxone are priority actions. Incorrect: High-Fowler position alone does not correct hypoventilation, delaying care is unsafe, and coached breathing is inadequate for this severity. Clinical judgment step: Take Action. Test plan category: Pharmacological and Parenteral Therapies.

Question 4

A 72-year-old client with osteoarthritis asks about preventing falls at home. Which instruction should the nurse include? Select all that apply.

  1. A. Use a night light between the bedroom and bathroom
  2. B. Keep frequently used items on a high shelf
  3. C. Wear nonskid shoes when walking indoors
  4. D. Remove throw rugs from walking paths
  5. E. Take a hot bath before getting out of bed in the morning
  6. F. Install grab bars in the shower
  7. G. Use a cane on the weaker side

Question 5

A client asks the nurse why hand hygiene is still needed after wearing gloves while suctioning a tracheostomy. Which response by the nurse is best?

  1. A. “Gloves are porous, so organisms can still contaminate your hands.”
  2. B. “Hand hygiene is required only if the gloves are visibly torn.”
  3. C. “The main reason is to remove residue from the suction catheter.”
  4. D. “Hand hygiene is optional if the gloves were sterile.”

Study the full original latest version

Add to My MaterialsSee Pro plans